Differential and Integral Equations

Integrable systems in the infinite genus limit

Fritz Gesztesy

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We provide an elementary approach to integrable systems associated with hyperelliptic curves of infinite genus. In particular, we explore the extent to which the classical Burchnall-Chaundy theory generalizes in the infinite genus limit, and systematically study the effect of Darboux transformations for the KdV hierarchy on such infinite-genus curves. Our approach applies to complex-valued periodic solutions of the KdV hierarchy and naturally identifies the Riemann surface familiar from standard Floquet theoretic considerations with a limit of Burchnall-Chaundy curves.

Article information

Source
Differential Integral Equations, Volume 14, Number 6 (2001), 671-700.

Dates
First available in Project Euclid: 21 December 2012

Permanent link to this document
https://projecteuclid.org/euclid.die/1356123242

Mathematical Reviews number (MathSciNet)
MR1826956

Zentralblatt MATH identifier
1161.35486

Subjects
Primary: 37K20: Relations with algebraic geometry, complex analysis, special functions [See also 14H70]
Secondary: 14H70: Relationships with integrable systems 35Q53: KdV-like equations (Korteweg-de Vries) [See also 37K10] 35Q55: NLS-like equations (nonlinear Schrödinger) [See also 37K10] 35Q58 37K10: Completely integrable systems, integrability tests, bi-Hamiltonian structures, hierarchies (KdV, KP, Toda, etc.)

Citation

Gesztesy, Fritz. Integrable systems in the infinite genus limit. Differential Integral Equations 14 (2001), no. 6, 671--700. https://projecteuclid.org/euclid.die/1356123242


Export citation